Stress from side effects : Hi I want... - High Blood Pressu...

High Blood Pressure Support

3,846 members982 posts

Stress from side effects

YvonneOoh profile image

Hi

I want to stop taking Amlodipine 5mg tablets, due to the unbearable side effects..however, reading some of the stories on line I am afraid to wean from this medication..

Some says withdrawal can cause heart attack and strokes.

Any advice

Many thanks

15 Replies

Really, I didn't know that as I am on the same medication. Where did you find this out?

Yvonne, it might put your mind at rest to know that I have been on and off Amlodipine - twice! The only withdrawal effect has been to lose the incredibly swollen legs/ankles!

YvonneOoh profile image
YvonneOoh in reply to Celtic

Hi Celtic,

I read these statements, and start to fear the unknown..

Thank for replying I appreciate your response and you have put my mind at rest...

Many thanks

Celtic profile image
Celtic in reply to YvonneOoh

Yes, we could all frighten ourselves to death if we read all the rubbish that is put out. Only look at reliable and trusted sites, eg the NHS, Mayo Clinic for example. Hope you fare better with whatever your GP switches you to.

I think the warning refers to the fact that stopping your amlodipine without anything else to replace it will cause your bp to go up which will increase your risk of heart attacks and strokes.

Hi Lettingoffsteam,

I hear you..thank you for reading and responding I appreciate your support

Many thanks

Been taking 10mg for decades and never had any side effects.

YvonneOoh profile image
YvonneOoh in reply to Camorro

Happy it works for you.

Many thanks

Speak to your GP. 5mg is not a particularly high dose so either they may judge it is as safe to take you off it completely, or alternatively could take you down to 2.5mg and you can then review if that dose works better for you, or if you still want to come off it.

Amlodopine is not for everyone, and there are plenty of other alternatives, so all in all it should not be a problem.

Good luck! ❤️

YvonneOoh profile image
YvonneOoh in reply to Ropa511

Hi Ropa

Thank you for responding to my post..I am calling my GP tomorrow surgery is still closed so have do telephone appointments...I am saying Amlodipine 5mg is not suitable for me, however, 2.5mg may do the trick.

Many thanks

I was put on 5mg AMLODIPINE in January this year, had bad side effects, tinnitus, arrithmia, dry skin, I spoke to my GP over the phone due to lock down but he moved me to LERCANIDIPINE 10mg, this took a few weeks for me to get used to but the side effects are minimal BP is well managed at this time, so I would make a note of the issues you have and discuss with your GP, best not to just stop taking them without advice.

YvonneOoh profile image
YvonneOoh in reply to

Hi gard-en

Thank you for responding to my post I will have a word with my GP and request an alternative medication..I hope all goes well with you..happy to learn that you have found a medication to suit you..Amlodipine is not suited to me at all.

Many thanks

Speak to your GP first there are other pills you could try but all pills have side effects.

I changed overnight to Ramipril because of side effects with Amlodipine. Best thing ever. Do not worry.

I am with celtic on this one, i started to get very swollen ankles making it painful to walk, spoke to my gp and was switched straight off of amlodipine 10mg on to indapimide 2.5mg and touch wood no problems and BP still under control

You may also like...